Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 7, NWS Flagstaff, AZ

March 20, 2022Apache County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 20, 2022, 2:25 AM MST for Apache County, Navajo County, Arizona. It took effect at Mar 20, 2022, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2022, 2:25 AM MST (09:25 UTC)
In effect from
Mar 20, 2022, 11:00 AM MST
Expired
Mar 20, 2022, 5:00 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2022-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2022-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2966 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

507 
WWUS75 KFGZ 200925 AAA
NPWFGZ

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Flagstaff AZ
225 AM MST Sun Mar 20 2022

AZZ037-201030-
/O.CAN.KFGZ.HW.A.0001.220321T0600Z-220322T0600Z/
Yavapai County Valleys and Basins-
Including the cities of Cottonwood, Camp Verde, Cordes Junction, 
and Bagdad
225 AM MST Sun Mar 20 2022

...HIGH WIND WATCH IS CANCELLED for the Valleys and Basins of
Yavapai County...

Wind gusts at or above 60 mph are no longer expected and the High
Wind Watch has been cancelled. A Wind Advisory may be needed for 
early Monday due to sustained winds near 30 mph with gusts of up 
to 45 mph. 

$$

AZZ014-201730-
/O.NEW.KFGZ.WI.Y.0007.220320T1800Z-220321T0000Z/
/O.CON.KFGZ.HW.A.0001.220321T1200Z-220322T0600Z/
Little Colorado River Valley in Apache County-
Including the cities of St. Johns and Springerville
225 AM MST Sun Mar 20 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WHAT...For the Wind Advisory, southwest winds up to 30 mph with
  gusts up to 50 mph expected. For the High Wind Watch, northwest
  winds 20 to 30 mph with gusts up to 60 mph possible.

* WHERE...Locales along the eastern portion of the Little 
  Colorado River Valley and across the White Mountains.

* WHEN...The Wind Advisory is in effect from from 11 AM this
  morning to 5 PM MST this afternoon. The High Wind Watch is in
  effect from late tonight through Monday evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

AZZ013-201730-
/O.NEW.KFGZ.WI.Y.0007.220320T1800Z-220321T0000Z/
Little Colorado River Valley in Navajo County-
Including the cities of Winslow, Holbrook, and Snowflake
225 AM MST Sun Mar 20 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Central portions of the Little Colorado River Valley.

* WHEN...From 11 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ008-201730-
/O.CON.KFGZ.HW.A.0001.220321T0600Z-220322T0600Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
225 AM MST Sun Mar 20 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY EVENING...

* WHAT...North winds 20 to 30 mph with gusts near 60 mph 
  possible.

* WHERE...Mountains of Yavapai County.

* WHEN...From this evening through Monday evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

AZZ010-011-016-017-039-201730-
/O.CON.KFGZ.HW.A.0001.220321T1200Z-220322T0600Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, Pinetop, and Navajo N.M.
225 AM MST Sun Mar 20 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 60 mph 
  possible.

* WHERE...Black Mesa and Chuska Mountains.

* WHEN...From late tonight through Monday evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/flagstaff
3 follow-up statements
161 
WWUS75 KFGZ 201700
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1000 AM MST Sun Mar 20 2022

AZZ014-210000-
/O.CON.KFGZ.WI.Y.0007.220320T1800Z-220321T0000Z/
/O.CON.KFGZ.HW.A.0001.220321T1200Z-220322T0600Z/
Little Colorado River Valley in Apache County-
Including the cities of St. Johns and Springerville
1000 AM MST Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WHAT...For the Wind Advisory, southwest winds 20 to 30 mph 
  with gusts up to 50 mph expected. For the High Wind Watch, 
  northwest winds 20 to 30 mph with gusts up to 60 mph possible.

* WHERE...Locales along the eastern portion of the Little 
  Colorado River Valley and across the White Mountains.

* WHEN...For the Wind Advisory, until 5 PM MST this afternoon. 
  For the High Wind Watch, from late tonight through Monday 
  evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

AZZ013-210000-
/O.CON.KFGZ.WI.Y.0007.220320T1800Z-220321T0000Z/
Little Colorado River Valley in Navajo County-
Including the cities of Winslow, Holbrook, and Snowflake
1000 AM MST Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Central portions of the Little Colorado River Valley.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ008-210000-
/O.CON.KFGZ.HW.A.0001.220321T0600Z-220322T0600Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
1000 AM MST Sun Mar 20 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph 
  possible.

* WHERE...Mountains of Yavapai County.

* WHEN...From this evening through Monday evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

AZZ010-011-016-017-039-210000-
/O.CON.KFGZ.HW.A.0001.220321T1200Z-220322T0600Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, Pinetop, and Navajo N.M.
1000 AM MST Sun Mar 20 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph 
  possible.

* WHERE...Black Mesa and Chuska Mountains.

* WHEN...From late tonight through Monday evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel could be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
252 
WWUS75 KFGZ 201945
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1245 PM MST Sun Mar 20 2022

AZZ014-210030-
/O.UPG.KFGZ.HW.A.0001.220321T1200Z-220322T0600Z/
/O.NEW.KFGZ.WI.Y.0008.220321T1200Z-220322T0600Z/
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-220321T0000Z/
Little Colorado River Valley in Apache County-
Including the cities of St. Johns and Springerville
1245 PM MST Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST MONDAY...

* WHAT...For the first Wind Advisory, southwest winds 20 to 25 
  mph with gusts up to 40 mph. For the second Wind Advisory, 
  northwest winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Little Colorado River Valley in Apache County.

* WHEN...For the first Wind Advisory, until 5 PM MST this 
  afternoon. For the second Wind Advisory, from 5 AM to 11 PM 
  MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ013-210030-
/O.NEW.KFGZ.WI.Y.0008.220321T1200Z-220322T0600Z/
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-220321T0000Z/
Little Colorado River Valley in Navajo County-
Including the cities of Winslow, Holbrook, and Snowflake
1245 PM MST Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST MONDAY...

* WHAT...For the first Wind Advisory, southwest winds 20 to 25 
  mph with gusts up to 40 mph. For the second Wind Advisory, 
  northwest winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Little Colorado River Valley in Navajo County.

* WHEN...For the first Wind Advisory, until 5 PM MST this 
  afternoon. For the second Wind Advisory, from 5 AM to 11 PM 
  MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ008-210030-
/O.UPG.KFGZ.HW.A.0001.220321T0600Z-220322T0600Z/
/O.NEW.KFGZ.WI.Y.0008.220321T0600Z-220322T0600Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
1245 PM MST Sun Mar 20 2022

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST
MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Higher elevations Yavapai County.

* WHEN...From 11 PM this evening to 11 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ010-011-016-017-039-210030-
/O.UPG.KFGZ.HW.A.0001.220321T1200Z-220322T0600Z/
/O.NEW.KFGZ.WI.Y.0008.220321T1200Z-220322T0600Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, Pinetop, and Navajo N.M.
1245 PM MST Sun Mar 20 2022

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST (6 AM to 12 PM
MDT) MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of eastern and central Arizona and the Navajo
  Nation.

* WHEN...From 5 AM to 11 PM MST (6 AM to 12 PM MDT) Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ040-210030-
/O.NEW.KFGZ.WI.Y.0008.220321T1200Z-220322T0600Z/
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Dilkon and Kykotsmovi
1245 PM MST Sun Mar 20 2022

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST (6 AM to 12 PM
MDT) MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of the Navajo Nation.

* WHEN...From 5 AM to 11 PM MST (6 AM to 12 PM MDT) Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
855 
WWUS75 KFGZ 210007
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
507 PM MST Sun Mar 20 2022

AZZ013-014-211500-
/O.EXP.KFGZ.WI.Y.0007.000000T0000Z-220321T0000Z/
/O.CON.KFGZ.WI.Y.0008.220321T1200Z-220322T0600Z/
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Including the cities of Winslow, Holbrook, Snowflake, St. Johns, 
and Springerville
507 PM MST Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST
MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Little Colorado River Valley in Apache and Navajo
  Counties.

* WHEN...From 5 AM to 11 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ008-211500-
/O.CON.KFGZ.WI.Y.0008.220321T0600Z-220322T0600Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
507 PM MST Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Higher elevations Yavapai County.

* WHEN...From 11 PM this evening to 11 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ010-011-016-017-039-040-211500-
/O.CON.KFGZ.WI.Y.0008.220321T1200Z-220322T0600Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
507 PM MST Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST
MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of eastern and central Arizona and the Navajo
  Nation.

* WHEN...From 5 AM to 11 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 19, 9:31 PM MST, 4 hours 54 minutes earlier.

Area forecast discussion, Mar 19, 9:31 PM MST, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
931 PM MST Sat Mar 19 2022

.SYNOPSIS...A storm system will impact north-central Arizona
Sunday bringing with it cooler temperatures, gusty winds, and
mountain snow and valley rain showers. Stronger north winds are
expected Monday with breezy conditions continuing through
Wednesday. Warmer temperatures with lighter winds are likely to
end the week.

&&

.UPDATE...Besides for some tweaks to Sunday's winds and POPs, no
significant changes were made to the forecast this evening. Mid to
high-level cloud cover will stick around tonight with cloud
heights lowering by morning as low-level moisture increases in
response to the incoming trough from the west. These clouds will
help moderate overnight low temperatures, allowing most locations
to be a few degrees above average tonight.

Expect southwest winds to increase region-wide by Sunday morning,
peaking in the afternoon hours with gusts in the 20-35 mph range.
Winds look to weaken in intensity and begin their shift to the
northwest early Sunday evening as the trough axis moves directly
overhead. The lighter winds continue through the evening before
strengthening overnight and into early Monday from the north. The
High Wind Watch remains in place for late Sunday night through
Monday as the potential for impactful winds still exists, however,
wind strength looks to be at Advisory criteria at this time.

As for precipitation chances, still looking at scattered rain and
snow showers, however, QPF and snow amounts look minimal. The
chance for isolated to scattered thunder continues to trend
upwards for Sunday afternoon/early evening. The frontal passage of
the trough is expected to be on the weaker side, however, with
some help from the cold pool of the low directly overhead combined
with sufficient daytime heating, (notice that the sun angle is
more direct this time of year) this will result in convection.
Model soundings this evening from multiple locations throughout
north-central Arizona suggest steeper lapse rates and CAPE as well.
It's also important to note that SPC has a hatched out region
across our forecast area for thunderstorms and "weak high-based
convection" during Sunday afternoon. Expect scattered snow
pellet/graupel showers with some thunder and lightning. Localized
areas could also see brief periods of intense rain and snow
showers reducing visibility and creating hazardous driving
conditions.

The rest of the forecast remains on track.

&&

.PREV DISCUSSION /415 PM MST/...A long wave trough along the
Pacific Coast is beginning to amplify as it heads eastward.
As the trough deepens and gradients tighten further, winds will
increase Sunday, shifting from south- southwesterly to
northwesterly throughout the day. Expect breezy winds across much
of northern Arizona with the strongest winds located in and north
of the White Mountains. Gusts will be in the 25 to 35 mph range
with localized areas climbing above 40 mph.

Temperatures will dive Sunday with afternoon high temperatures
below normal. Widespread rain and snow showers have the potential
to bring periods of hazardous travel conditions. The first
showers will begin near sunrise in far northwestern Arizona before
more widespread showers form around noon. However, this system
has limited moisture, so total precipitation amounts are forecast
to be below 0.10" for most areas with the exception being the
Kaibab Plateau as well as areas along the Mogollon Rim and into
the White Mountains. Snow levels will drop to 6,500 to 7,000
feet, providing much of northern Arizona with rain or a wintery
mix of precipitation. It should be noted that there is a small
amount of instability available Sunday afternoon. Don't be
suprised to see a few isolated thunderstorms develop.

The trough axis will push through Arizona relatively quickly,
taking the rain and snow chances with it. Lingering chances early
Monday morning along the eastern Arizona border are expected to
dwindle after sunrise. However, the western side of the trough
axis will bring potentially hazardous conditions in the form of
strong gusty northerly winds. Expect widespread gusty conditions
across the region with the greatest impacts being along and south
of higher terrain. A High Wind Watch has been issued for portions
of Yavapai, Navajo, and Apache Counties for Monday. Localized
areas could see wind gusts peaking near 55 to 60 mph.

Seasonal weather returns Tuesday and Wednesday as temperatures
will be near average both days. Expect breezy winds before more
pleasant weather returns towards the end of the week and into the
weekend. Afternoon high temperatures will climb significantly
under a ridge beginning Thursday with high temperatures roughly 10
to 15 degrees above normal by Saturday.

&&

.AVIATION...For the 06Z package...Mainly VFR conditions will
continue through the next 24 hours. MVFR and local IFR conditions
possible in snow/rain mainly after 15Z Sun at KGCN then spreading
south and east through the other terminals through the afternoon and
early evening. Light surface winds overnight with possible LLWS
around 30-40 kts. Winds increase after 15z Sunday southwest to west
at 10-20G25-35kts. Mid to high-level clouds will start to overspread
the terminals through the period with bases gradually lowering
through Sunday. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Increasing cloud cover and gusty southwest winds 15
to 25 mph will continue through this evening before winds drop off a
bit overnight. Southwest winds will become gusty again on Sunday
becoming northwest Sunday evening. Chances for rain and snow on
Sunday with cooler temperatures expected on Sunday and Monday. Strong
northerly winds will be around 20 to 30 mph with gusts between 40 to
50 mph on Monday, especially along and near the higher terrain.

Tuesday through Thursday...Gusty north to northeast winds will
continue for Tuesday and Wednesday with lighter winds expected for
Thursday. Temperatures are expected to warm to near normal through
midweek along with dry conditions.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...High Wind Watch from late Sunday
night through Monday evening FOR AZZ010-011-014-016-017-039.

High Wind Watch from Sunday evening through Monday evening FOR
AZZ008-037.

&&

PUBLIC...LaGuardia/JM
AVIATION...ET
FIRE WEATHER...Meola

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 12:45 PM MSTWind AdvisoryFGZApache, Coconino, Navajo, Yavapai34 hr

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.